| Catalog Number |
VCP587H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported an animal underwent an oophorectomy procedure on (b)(6) 2023 and suture was used.During the procedure, 3 threads from the same box broke at the first knot during ligation of the ovaries (at the end of the thread opposite the needle) without exerting excessive traction.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: * what is the total number of products involved in this event? * by event description (without affecting the animals to date) it is unclear if the event occur during multiple patient procedures, could you please clarify what is the total number of procedures? * have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).* if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).* please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.* please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).Only one animal was involved.The surgery was a female dog oophorectomy.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 275 g/m.Events reported via: 2210968-2023-06420, 2210968-2023-06421.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/1/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned devices.The returned samples determined that it was received thirty-two unopened samples that pertain to the product code vcp587h.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.